Massachusetts, 2014Strong Wind in Massachusetts, March 29 to 30, 2014
March 29 to 30, 2014 · NWS ALY · 1 event in 1 county or zone
Two communications tower located on top of Florida Mountain in North Adams were damaged due to gusty east to southeasterly winds during the overnight hours between Saturday, March 29th and Sunday, March 30th. The combinations of strong winds and heavy rainfall in excess of one inch led to the collapse of two radio towers.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two communications tower located on top of Florida Mountain in North Adams were damaged due to gusty east to southeasterly winds during the overnight hours between Saturday, March 29th and Sunday, March 30th. The combinations of strong winds and heavy rainfall in excess of one inch led to the collapse of two radio towers. The loss of these two towers led to an interruption of cell and internet service over the region until a temporary tower was set up by the evening of Sunday, March 30th. Winds peaked at North Adams airport at 51 mph, with other nearby stations overnight reporting gusts between 26 mph and 40 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 29, 9:30 PM EST, 30 minutes earlier.
Area forecast discussion, Mar 29, 9:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1030 PM EDT SAT MAR 29 2014
.SYNOPSIS...
AN EARLY SPRING STORM WILL BRING MODERATE TO HEAVY PRECIPITATION
ACROSS THE REGION FOR THE REMAINDER OF THIS WEEKEND. TEMPERATURES
WILL BECOME QUITE DIVERSE WITH THE COOLER VALUES EXPECTED ACROSS
THE HIGHER TERRAIN. IN FACT...THESE COOLER TEMPERATURES WILL RESULT A
WINTRY MIXTURE OF PRECIPITATION TO EVOLVE WITH SOME ACCUMULATIONS
ANTICIPATED.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 1000 PM EDT...RAIN HAS OVERSPREAD OUR ENTIRE REGION. THE RAIN
WAS MOSTLY LIGHT...BUT ELEMENTS OF MODERATE RAIN HAVE PRODUCED
RAINFALL RATES UP TO A TENTH OF AN INCH PER HOUR. THUS FAR...LEGACY
RAINFALL ESTIMATES SEEM TO HAVE A BETTER HANDLE ON RAINFALL AMOUNTS
BASED ON SOME OBSERVATIONS WE HAVE SEEN. LEGACY ESTIMATED RAINFALL
INDICATED AROUND AN INCH OF RAIN HAVE ACCUMULATED IN LITCHFIELD
COUNTY...WITH CLOSER TO HALF AN INCH FURTHER NORTH.
THANKS TO LOTS OF SOCIAL MEDIA REPORTS...IN ADDITION TO ASOS
REPORTS...TEMPERATURES HAVE REMAINED ABOVE FREEZING THUS FAR...EVEN
IN OUR NORTHWESTERN ZONES. TEMPERATURES HAVE BEEN SLOWLY COOLING AND
WE HAVE DROPPED TEMPERATURES ABOUT A CATEGORY LOW (3 DEGREES) FROM
ALBANY NORTHWARD. WE STILL THINK TEMPERATURES WILL DROP BELOW
FREEZING ACROSS THE ADIRONDACK PARK...NEAR FREEZING TO ABOUT GLENS
FALLS...MID 30S CAPITAL REGION...CATSKILLS/MOHAWK VALLEY AND
SOUTHERN VERMONT. FURTHER SOUTH OVERNIGHT LOWS OVERNIGHT LOWS LOOK
TO BE CLOSER TO 40.
FOR NOW...WE DECIDED TO LEAVE HEADLINES ALONE...WINTER WEATHER
ADVISORIES NORTHWEST...AND THE FLOOD WATCH FROM THE SARATOGA REGION
SOUTHWARD.
AS FOR RAINFALL...IMPRESSIVE ISENTROPIC LIFT...H850-700 FGEN FIELDS
INCREASING...PWAT ANOMALIES REMAIN 1-3 STANDARD DEVIATIONS ABOVE
NORMAL AND INCREASING LOW LEVEL SOUTHEAST JET ALL POINT TOWARD
MODERATE TO HEAVY RAIN. PER CSTAR RESEARCH...THE SYNOPTIC PATTERN
RESEMBLES THAT OF A HP NEUTRAL CUT OFF UPPER LOW WHICH IS HIGHLY
SUSCEPTIBLE FOR FLOODING ACROSS OUR SERVICE AREA. WE WILL RETAIN THE
FLOOD WATCH AS THE COMBINATION OF RUN OFF /NEARLY FROZEN GROUND
DESPITE THE FIRST COUPLE OF INCHES LIKELY DEFROSTED AT THIS TIME/
AND POTENTIAL FROM ICE JAMS WILL BE ON THE INCREASE. SEE THE
HYDROLOGY DISCUSSION BELOW FOR FURTHER DETAILS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
SUNDAY...THE SURFACE LOW OVER THE CENTRAL APPALACHIANS WILL
BECOME NEARLY VERTICALLY STACKED OVER THE DELMARVA REGION SUNDAY
MORNING. MID LEVEL DRY SLOT IS EXPECTED TO RACE NORTHWARD WHICH
WILL LIKELY DIMINISH THE INTENSITY OF THE PRECIPITATION ACROSS THE
REGION FROM SOUTH TO NORTH. POCKETS OF DRIZZLE/LIGHT RAIN AND SOME
LIGHT WINTRY MIX ACROSS THE DACKS ARE EXPECTED. GLOBAL MODEL
TRENDS ARE FAVORING A NORTHEAST TO SOUTHWEST ORIENTED BAND OF
ENHANCED PRECIP TO DEVELOP SOMEWHERE OVER THE WESTERN
DACKS...WESTERN MOHAWK VALLEY AND CATSKILLS THROUGH THE AFTERNOON
AS THIS LOW SLOWLY MOVES OFF THE MID ATLANTIC COAST. ADDITIONAL
PRECIPITATION WILL DEVELOP WITH PARTIAL THICKNESS SCHEME FROM THE
GFS/ECMWF POINTING TOWARD A MIXTURE ACROSS THE HIGHER TERRAIN WEST
OF THE HUDSON RIVER.
SUNDAY NIGHT...CONSENSUS IS NOW FAVORING A RATHER IMPRESSIVE
DEFORMATION AXIS OF PRECIP TO EVOLVE AND IMPACT THE CENTRAL PART
OF OUR REGION FROM SOUTHERN VT...CAPITAL DISTRICT...EASTERN MOHAWK
VALLEY AND CATSKILL REGION. EQUALLY AS CHALLENGING WILL BE THE
THERMAL PROFILES AS CROSS SECTIONS SUGGEST THE BOUNDARY LAYER WILL
COOL OFF TO ALLOW FOR THE PRECIP TO MIX WITH SLEET AND/OR FREEZING
RAIN FOR MOST OF THE REGION. THIS EVENT PERIOD WILL NEED TO
MONITORED VERY CLOSELY WITH ADDITIONAL WINTER WEATHER HEADLINES
POSSIBLE.
MONDAY...GLOBAL MODEL CONSENSUS IS NOW FAVORING THE DEFORMATION
AXIS TO SLIDE EAST OF THE HUDSON IN THE MORNING AND CLEARING OUR
WESTERN NEW ENGLAND COUNTIES BY MID AFTERNOON. THERMAL PROFILES
POINT TOWARD A WINTRY MIXTURE / SNOW IN THE MORNING...THEN WITH
WARMING BOUNDARY LAYER TEMPERATURES WE WILL GRADUALLY MIX WITH
SOME RAIN BEFORE ENDING. AS NORTHERLY WINDS DOWN THE HUDSON
INCREASE AND MIXING LAYER HEIGHTS CLIMBING TO AROUND H900...MID
20-MID 30 KTS OF WIND COULD MIX DOWN.
AS FOR MOS GUIDANCE...WE WILL FAVOR CLOSER VALUES TO THE
MAV/ECMWF.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
RIDGING ALOFT WILL BUILD INTO THE REGION FOR MONDAY NIGHT AND
CONTINUE THROUGH THE MID WEEK PERIOD. THIS WILL ALLOW FOR
TEMPERATURES TO RETURN TO NEAR SEASONABLE LEVELS...WITH MAINLY DRY
CONDITIONS. MIN TEMPS ON MON NIGHT WILL BE IN THE 20S TO LOW 30S.
MAX TEMPS ON TUESDAY WILL BE IN THE 50S /SOME UPPER 40S OVER THE
HIGH TERRAIN/ WITH PLENTY OF SUNSHINE.
THERE IS SOME UNCERTAINTY IN WHETHER A SYSTEM MOVING ACROSS THE
UPPER GREAT LAKES CAN BRING SOME PRECIP TO THE REGION FOR TUESDAY
NIGHT INTO WEDNESDAY. WHILE THE 12Z ECMWF SHOWS THE UPPER LEVEL
RIDGE HOLDING IN AND KEEPING IT DRY...THE 12Z GFS IMPLIES THAT THE
SYSTEM CAN BREAK DOWN THE RIDGE ENOUGH TO BRING A COLD FRONT THROUGH
THE AREA...WITH SOME LIGHT RAIN AND SNOW SHOWERS /MAINLY FOR THE
HIGH TERRAIN/. FOR NOW...WILL GO WITH A SLIGHT TO LOW CHC POPS FOR
RAIN/SNOW SHOWERS...AND ONLY ALLOW FOR SNOW SHOWERS ACROSS THE HIGH
TERRAIN AND AT NIGHT. MIN TEMPS ON TUESDAY NIGHT WILL BE IN THE
30S...AND MAX TEMPS ON WEDNESDAY WILL REACH THE MID 40S TO MID 50S.
DRY WEATHER LOOKS TO RETURN FOR WED NIGHT INTO EARLY THURSDAY.
HOWEVER...THIS LOOKS BRIEF...AS A SERIES OF SYSTEMS MOVING ACROSS
THE OHIO VALLEY WILL APPROACH THE REGION FOR THE LATE WEEK PERIOD.
SOME PRECIP MAY OCCUR ON THURSDAY NIGHT...AND THEN AGAIN LATER ON
FRIDAY AND INTO SATURDAY. NORTHERN OR HIGH TERRAIN AREAS MAY SEE
SOME SNOW AT THE ONSET OF THE PRECIP...OTHERWISE P-TYPE WILL BE
RAIN...AS TEMPS LOOKS SEASONABLE FOR THIS TIME OF YEAR...ALONG WITH
PLENTY OF CLOUDS. MIN TEMPS FOR THURS/FRI NIGHTS WILL BE IN THE 30S
AND MAX TEMPS WILL BE IN THE 40S AND 50S FOR FRI AND SAT.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
A SLOW MOVING STORM WILL IMPACT ALL THE TERMINALS WITH
RAIN...INDUCING IFR CONDITIONS...AND IN SOME CASES LOW LEVEL WIND
SHEAR.
RAIN AND IFR CONDITION HAVE SPREAD INTO ALL OF OUR TERMINALS.
RAIN...MODERATE TO POSSIBLY HEAVY AT TIMES...WILL BE THE THEME FOR
THE NIGHT TIME HOURS. MVFR CONDITIONS (WITH EXTRA FUEL REQUIRED)
WILL PREDOMINATE AT ALL TAFS...OCCASIONALLY DROPPING TO IFR.
A DIFFUSE DRY SLOT LOOKS TO TAPER BACK THE RAIN ON SUNDAY. WHILE WE
EXPECT PLENTY OF CLOUDS TO PERSIST...THEY LOOK TO RISE BACK AT LEAST
INTO THE LOW MVFR RANGE (STILL NEEDING EXTRA FUEL). RAIN LOOKS TO BE
COME PATCHIER AND LIGHTER BUT STILL PERSISTING.
VAD WINDS DO INDICATE A PRETTY GOOD ESE WIND AROUND 30KTS AROUND
2000 FEET...PRODUCING BORDERLINE LOW LEVEL WIND SHEAR. THIS WILL
CONTINUE THROUGH MUCH OF TONIGHT.
AT KPOU AND KGFL THE SURFACE WIND MIGHT JUST REMAIN LIGHT OUT OF THE
NORTH UNDER 10KTS. THE DIFFERENCE BETWEEN THIS SURFACE WIND AND
PROJECTED WINDS ENE AT THE 2000 FOOT LEVEL LOOK TO BE AROUND 30KTS
SO WE INCLUDED LOW LEVEL WIND SHEAR AT BOTH THESE SITES. DUE TO THE
FACT WE EXPECT A LITTLE MORE WIND OUT OF THE NE (AROUND 10KTS)/EAST
10KTS G20KTS) AT KPSF...WE HAVE OMITTED LOW LEVEL WIND SHEAR OUT OF
THOSE TERMINALS FOR NOW.
THE STRONG JET WILL WEAKEN ON SUNDAY. HOWEVER...SURFACE WINDS WILL
KICK UP A BIT. LOOK FOR A N OR NE WIND AT ALL TERMINALS ON
SUNDAY...AVERAGING 10-15KTS WITH GUSTS AROUND 20-25KTS.
OUTLOOK...
SUN NIGHT: HIGH OPERATIONAL IMPACT. BREEZY. LIKELY RA...FZRA...SLEET.
MON: MODERATE OPERATIONAL IMPACT. BREEZY. CHANCE OF RA...FZRA.
MON NIGHT-TUE: NO OPERATIONAL IMPACT. NO SIG WX.
TUE NIGHT THROUGH WED NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THU: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF -SHRA.
&&
.FIRE WEATHER...
NO FIRE WEATHER PROBLEMS ARE EXPECTED THE NEXT SEVERAL DAYS. WET
WEATHER IS LIKELY FOR THE ENTIRE WEEKEND INTO MONDAY DUE TO THE
COASTAL SYSTEM. SOME WINTRY PRECIPITATION WILL ALSO OCCUR NORTH OF
THE CAPITAL REGION TONIGHT INTO SUNDAY. THE WINTRY PRECIPITATION
COULD IMPACT MOST OF THE REGION SUNDAY NIGHT INTO MONDAY AS COLDER
AIR FILTERS BACK INTO THE AREA.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT OUTSIDE OF THE ADIRONDACK REGION
STARTING AT 8 PM TONIGHT UNTIL MONDAY MORNING. THE POTENTIAL
EXISTS FOR MINOR FLOODING FROM MODERATE TO HEAVY RAINFALL COMBINED
WITH SNOWMELT. IN ADDITION...ICE BREAK UP AND ICE JAM FLOODING IS
ALSO POSSIBLE.
A SIGNIFICANT STORM SYSTEM WILL MOVE FROM THE MID ATLANTIC COAST
TOWARDS LONG ISLAND TONIGHT INTO SUNDAY. THIS SYSTEM HAS THE
POTENTIAL TO BRING MODERATE TO HEAVY AMOUNTS OF PRECIPITATION TO THE
REGION...ESPECIALLY FOR AREAS FROM THE CAPITAL REGION SOUTH AND
EAST...WITH A GENERAL CONSENSUS FROM THE GUIDANCE SHOWING ONE TO
THREE INCHES OF RAINFALL ACROSS THE REGION. WHILE MUCH OF THIS WILL
BE IN THE FORM OF RAINFALL...THERE IS THE POTENTIAL FOR THE PRECIP
TO CHANGE TO A WINTRY MIX OR SNOWFALL BEFORE ENDING ACROSS THE
REGION.
CURRENT NERFC RIVER FORECASTS SHOW RISING LEVELS TO NEAR OR ABOVE
FLOOD STAGE. THERE IS THE POTENTIAL FOR SIGNIFICANT
RISES...ESPECIALLY ACROSS THE HOUSATONIC...HOOSIC...RONDOUT CREEK
WILLIAMS RIVER AND METTAWEE BASINS. ALTHOUGH QPF AMOUNTS ARE NOW
FORECAST TO RANGE BETWEEN 1 AND 2 WITH AMOUNTS UP TO 3 INCHES
SOUTH OF THE CAPITAL REGION...THE CHALLENGE IS ICE BREAKING UP ON
LARGER MAIN STEM RIVERS AS WELL...WHICH COULD POTENTIALLY CAUSE
ICE JAMS IN SOME LOCATIONS. WITH THE BULK OF THE RAINFALL EXPECTED
TO OCCUR TONIGHT INTO SUNDAY MORNING IN A RELATIVELY SHORT PERIOD
OF TIME...SOME MINOR URBAN...LOW LYING...AND SMALL STREAM FLOODING
COULD POTENTIALLY OCCUR AS WELL. THE MOST LIKELY AREAS TO SEE
ISSUES WOULD BE FROM THE MOHAWK BASIN SOUTH AND EAST.
DRIER WEATHER LOOKS TO RETURN FOR MONDAY NIGHT THROUGH WEDNESDAY
OF NEXT WEEK...ALLOWING RIVERS AND STREAMS TO SLOWLY RECEDE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.CLIMATE...
HOW COLD HAS MARCH 2014 BEEN? THROUGH THE 28TH THE AVERAGE
MONTHLY TEMPERATURE HAS BEEN 26.4 DEGREES WHICH IS 8.1 DEGREES
BELOW NORMAL. ONLY 5 DAYS THIS MONTH AS THE AVERAGE DAILY
TEMPERATURE BEEN ABOVE NORMAL.
TOP 10 COLDEST MARCHES - ALBANY NY - RECORDS DATE BACK TO 1820.
1) 23.6 DEGREES 1885
2) 24.6 DEGREES 1863
3) 24.7 DEGREES 1875
4) 25.3 DEGREES 1843
5) 26.0 DEGREES 1888
6) 26.1 DEGREES 1916
7) 26.2 DEGREES 1869
8) 26.5 DEGREES 1960
9) 26.8 DEGREES 1940
10) 27.0 DEGREES 1836
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ038>041-043-047>054-
058>061-063>066-082>084.
WINTER WEATHER ADVISORY UNTIL NOON EDT SUNDAY FOR NYZ032-033-
042.
WINTER WEATHER ADVISORY UNTIL NOON EDT SUNDAY FOR NYZ043-083.
MA...FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ013>015.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...HWJIV/BGM
LONG TERM...FRUGIS
AVIATION...FRUGIS/HWJIV
FIRE WEATHER...BGM/WASULA
HYDROLOGY...BGM/WASULA
CLIMATE...IAAHazardous weather outlook, Mar 29, 3:24 PM EST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT SAT MAR 29 2014
NYZ032-033-042-301100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
424 PM EDT SAT MAR 29 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACK REGION.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
IN ADDITION...FREEZING RAIN AND SLEET ARE POSSIBLE SUNDAY NIGHT.
IF CONFIDENCE INCREASES THEN A WINTER WEATHER ADVISORY WILL BE
NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY SNOW AND ICE REPORTS TO THE
NATIONAL WEATHER SERVICE IN ALBANY.
NYZ043-083-301100-
NORTHERN WASHINGTON-SOUTHEAST WARREN-
424 PM EDT SAT MAR 29 2014
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WARREN AND
NORTHERN WASHINGTON COUNTIES.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
IN ADDITION...FREEZING RAIN AND SLEET ARE POSSIBLE SUNDAY NIGHT.
IF CONFIDENCE INCREASES THEN A WINTER WEATHER ADVISORY WILL BE
NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY RAINFALL...FLOODING...SNOW AND
ICE REPORTS TO THE NATIONAL WEATHER SERVICE IN ALBANY.
CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-082-084-
VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
424 PM EDT SAT MAR 29 2014
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...EASTERN
CATSKILLS...CAPITAL DISTRICT...TACONICS...MID HUDSON
VALLEY...BERKSHIRES...NORTHWESTERN CONNECTICUT AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
IN ADDITION...FREEZING RAIN AND SLEET ARE POSSIBLE SUNDAY NIGHT
INTO EARLY MONDAY MORNING. IF CONFIDENCE INCREASES THEN A WINTER
WEATHER ADVISORY WILL BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY RAINFALL AND FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE IN ALBANY.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Strong Wind, Northern Berkshire
- When
- March 29, 10:00 PM EST to March 30, 2:00 AM EST
- Where
- Northern Berkshire forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in U.S. Virgin Islands, March 29, 20142 deaths · 1 event
- Wildfire in Texas, March 29, 2014$340,000 · 1 event
- Winter Storm in New York, March 29 to 30, 2014$154,000 · 8 events
- Hail and Damaging Winds in Florida, March 29, 2014$113,000 · 1 in hail · 8 events
- Winter Storm and Winter Weather in New York, March 29 to 30, 2014$60,000 · 9 events
- Blizzard and Winter Storm in Montana, March 29 to 31, 201411 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 29, 20148 events
- High Wind in North Carolina, March 29 to 30, 201456 kt wind · 8 events
- Tornadoes in North Carolina, March 29, 2014$13,000 · EF0 · 2 events
- Flooding in New Jersey, March 29 to 31, 20147 events
- Winter Storm and High Wind in Wyoming, March 29 to 30, 201477 kt wind · 6 events
- High Wind in Wyoming, March 29, 201450 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501070.